MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-8-HX-ES
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the treatment of a ruptured ophthalmic aneurysm with amorphous morphology (maximum diameter 5.5 mm, neck diameter 3.7 mm), high blood flow and severe vessel tortuosity were present.The procedure involved the use of axium prime bare hx 2mm x 8cm extra and axium prime bare 3d 2.5mm x 6cm extra coils.The left internal carotid artery was accessed using an sl-10 microcatheter and synchro guidewire.The first two coils were deployed smoothly.When the third coil (3d 2.5x6) was advanced, resistance was encountered during delivery in the middle of the catheter, and upon removal, the coil was found to be stretched.The damage was at the pushwire middle segment.The physician did not reposition the coil during the procedure.The next coil (hx 2x8) was deployed and detached without issue.During deployment of a subsequent coil (hx 2x6), the wide neck of the aneurysm caused the last few loops and the previously placed coil (hx 2x8) to migrate into the middle cerebral artery segment.The hx 2x6 coil was retracted and removed, and the migrated hx 2x8 coil was also removed using a phenom 27 and sfr x 6x40.The devices were prepared according to the instructions for use (ifu).The procedure was completed with the placement of three additional coils.Images were available for review.No patient complications have been reported as a result of this event.Ancillary devices: sl-10 microcatheter, synchro guidewire, phenom 27 catheter, sfr x 6x40 stent.
 
Event or Problem Description
Additional information was received.The hx 2x6 coil used was an optima helical 2x6 coil, and no antiplatelet regimen was given to the patient.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis: as found condition: the axium prime implant coil was returned for analysis within a shipping box, within an opened axium prime outer carton, within an opened axium prime inner pouch and within a piece of surgical wrap.A second axium prime device was also returned and will be addressed in pli-20.Visual inspection/damage location details: the axium prime implant coil was found stretched/damaged/broken with the polypropylene filament broken.Testing/analysis: n/a conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil migration after deployment¿ cannot be confirmed through device analysis.Possible causes are high blood flow, coil loop in parent vessel, or coil incorrectly sized to vessel.Customer reported vessel tortuosity as severe, continuous flush was administered and maintained per ifu.It is possible the severe tortuosity contributed towards the coil migration.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.A continuous saline flush was administered and maintained as indicated in the ifu.The3d 2.5x6 coil come out of the introducer sheath smoothly.It was noted that after removal, the catheter was not damaged.
 
Additional Manufacturer Narrative

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22689116
Report Number9617601-2025-00775
Device Sequence Number12824722
Product Code KRD
UDI-Device Identifier00763000313906
UDI-Public(01)00763000313906(17)271007(10)229795539
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-8-HX-ES
Device Catalogue NumberAPB-2-8-HX-ES
Device Lot Number229795539
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer08/04/2025
08/22/2025
09/12/2025
Initial Report FDA Received Date08/01/2025
Supplement Report FDA Received Date08/14/2025
09/02/2025
09/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale
Patient Weight81 KG